MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, once implanted it was found in the capsular bag that the haptic was cracked.The iol was explanted during initial procedure and unspecified lens was successfully implanted without complications.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and damage to the lens was observed.A segment of the iol including one haptic was not returned, therefore damage to the haptic cannot be confirmed.Approximately 1/3 of the lens received in a lens case: a segment of the optic with one haptic only.Solution is dried on the iol.The haptic is adhered to the optic surface in a folded position.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The returned photo shows what appears to be a segment of the iol in the case base, outside of the designated area.One haptic is visible; however, the condition of the haptic cannot be confirmed due to the quality of the photo.Exact extent of the damage cannot be confirmed based on the returned photo and without the evaluation of the physical product.The root cause for the reported complaint could not be determined.No damage was observed to the returned haptic.A segment of the iol including the other haptic was not returned, therefore damage to the other haptic cannot be confirmed.The product was subject to handling, and the reported damage was highlighted post implantation.In addition to this, all iols undergo 100% cosmetic inspection in accordance with approved manufacturing procedures.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23300066
Report Number9612169-2025-02053
Device Sequence Number14652182
Product Code POE
UDI-Device Identifier00380652405348
UDI-Public(01)00380652405348(17)290204(11)250206(10)25988768
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.250
Device Lot Number25988768
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown